MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD SLEEK OTW 5.0X10 X 150 SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CLEARSTREAM TECHNOLOGIES LTD SLEEK OTW 5.0X10 X 150 SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4265010X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As the balloon of a 5mm x 10cm x 150cm sleek over-the-wire (otw) percutaneous transluminal angioplasty (pta) balloon catheter (bc) was being withdrawn from the patient, it got caught up on the tip of the 6f non-cordis sheath and wasn¿t able to be removed.As further attempts were made to withdraw the sleek balloon, the entire balloon separated from the shaft and remained in the patient¿s tibial artery.The remaining shaft was removed over the wire and the patient was sent to surgery after failed attempt at snaring the balloon.The balloon was removed by a vascular surgeon in the operation room (or) by cutdown after being transported to the hospital.The patient is doing well with no issues.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device.There were no anomalies noted when removed from the package.The device was opened in sterile field.There was no difficulty removing the product from the hoop, the protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The intended procedure/target lesion was the superficial femoral artery (sfa) from pedal access.The lesion was severely calcified, 99 percent stenosed and had moderate tortuosity.The device was used for a chronic total occlusion.The device was not resterilized.There were no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The sleek balloon was inserted through the 6f non-cordis sheath in pedal/tibial artery on a retrograde access and was advanced to the superficial femoral artery (sfa) to post-dilate a 7 x 150 smart stent.It was the same balloon used to pre-dilate area of this stent.After the sleek balloon was advanced over a 300cm stabilizer extra support (xs) wire to the area, it was inflated to nominal pressure and was deflated.The device will be returned for analysis.

Brand Name
SLEEK OTW 5.0X10 X 150 SHAFT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD
moyne upper
enniscorthy
co. wexford Y21 Y 9T0
EI  Y21 Y9T0
MDR Report Key11125058
Report Number1016427-2021-04697
Device Sequence Number4422166
Product Code LIT
UDI-Device Identifier00801741133992
UDI-Public00801741133992
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2021
Report Date (Section F) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number4265010X
Device Catalogue Number4265010X
Device Lot NumberCMEV0264
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/09/2020
Event Location Hospital
Date Report to Manufacturer01/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
300CM STABILIZER XS WIRE; 7 X 150 SMART STENT; TERUMO 6F GLIDESHEATH
Outcome Attributed to Adverse Event Required Intervention;